Alert archive / Minnesota / Tornado Warnings in 2010

Tornado Warning 99, NWS Grand Forks, ND

July 27, 2010Grant County, Otter Tail County, Minnesota

NWS Grand Forks, ND issued this tornado warning at Jul 27, 2010, 4:02 PM CDT for Grant County, Otter Tail County, Minnesota. It was in force for 48 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2010, 4:02 PM CDT (21:02 UTC)
Expired
Jul 27, 2010, 4:50 PM CDT
In force
48 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon

Counties Grant County, MN, Otter Tail County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 187 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 4:22 PM CDTFUNNEL CLOUD5 E Barrett, MN
Jul 27, 4:29 PM CDTFUNNEL CLOUD5 E Barrett, MN
Jul 27, 4:29 PM CDTHAIL 0.881 W Hoffman, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 3:29 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 9.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2010-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2744 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2010-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 275 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2744 J/kg
Mixed-layer CIN
-216 J/kg
Mixed-layer LCL
1279 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
275 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

141 
WFUS53 KFGF 272102
TORFGF
MNC051-111-272200-
/O.NEW.KFGF.TO.W.0099.100727T2102Z-100727T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
402 PM CDT TUE JUL 27 2010

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* TORNADO WARNING FOR...
  GRANT COUNTY IN WEST CENTRAL MINNESOTA...
  SOUTHWESTERN OTTER TAIL COUNTY IN WEST CENTRAL MINNESOTA...

* UNTIL 500 PM CDT

* AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE STORM WAS
  LOCATED NEAR HERMAN...OR 33 MILES SOUTH OF FERGUS FALLS...MOVING TO
  THE EAST AT 25 MPH. ANOTHER TORNADIC THUNDERSTORM WAS LOCATED 10   
  MILES SOUTHEAST OF TINTAH. 

* THE TORNADIC STORM WILL BE NEAR...
  WESTERN AROUND 405 PM CDT.
  WENDELL AROUND 410 PM CDT.
  ELBOW LAKE AROUND 420 PM CDT.
  FERGUS FALLS AND BARRETT AROUND 425 PM CDT.

THEREAFTER SOME OTHER LOCATIONS IMPACTED BY THE TORNADIC STORM
INCLUDE HOFFMAN...ERDAHL...ASHBY AND UNDERWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS TORNADO ABANDON CARS AND MOBILE HOMES
FOR A STURDY BUILDING.

&&

LAT...LON 4630 9626 4630 9576 4576 9578 4575 9626
TIME...MOT...LOC 2100Z 253DEG 22KT 4581 9609

$$

BRAMER
2 follow-up statements
613 
WWUS53 KFGF 272126
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
426 PM CDT TUE JUL 27 2010

MNC111-272135-
/O.CAN.KFGF.TO.W.0099.000000T0000Z-100727T2200Z/
OTTER TAIL MN-
426 PM CDT TUE JUL 27 2010

...THE TORNADO WARNING FOR SOUTHWESTERN OTTER TAIL COUNTY IN WEST
CENTRAL MINNESOTA IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4610 9626 4610 9577 4576 9578 4575 9626
TIME...MOT...LOC 2125Z 253DEG 22KT 4585 9588

$$

MNC051-272200-
/O.CON.KFGF.TO.W.0099.000000T0000Z-100727T2200Z/
GRANT MN-
426 PM CDT TUE JUL 27 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR GRANT COUNTY IN WEST
CENTRAL MINNESOTA UNTIL 500 PM CDT...

AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 5 MILES SOUTH OF
BARRETT...OR 31 MILES SOUTH OF FERGUS FALLS...MOVING TO THE EAST AT
25 MPH.

THE TORNADIC STORM WILL BE NEAR...
  HOFFMAN AROUND 435 PM CDT.
  ERDAHL AROUND 440 PM CDT.
  ASHBY AROUND 445 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS TORNADO ABANDON CARS AND MOBILE HOMES
FOR A STURDY BUILDING.

&&

LAT...LON 4610 9626 4610 9577 4576 9578 4575 9626
TIME...MOT...LOC 2125Z 253DEG 22KT 4585 9588

$$

HOPKINS
421 
WWUS53 KFGF 272150
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
450 PM CDT TUE JUL 27 2010

MNC051-272200-
/O.CAN.KFGF.TO.W.0099.000000T0000Z-100727T2200Z/
GRANT MN-
450 PM CDT TUE JUL 27 2010

...THE TORNADO WARNING FOR GRANT COUNTY IN WEST CENTRAL MINNESOTA IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT.

LAT...LON 4610 9626 4610 9577 4576 9578 4575 9626
TIME...MOT...LOC 2150Z 253DEG 22KT 4589 9567

$$

HOPKINS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this tornado warning went out at Jul 27, 3:25 PM CDT, 37 minutes earlier.

Area forecast discussion, Jul 27, 3:25 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
325 PM CDT TUE JUL 27 2010

.SHORT TERM...
MAIN CHALLENGES FOR THIS FCST REMAINS TEMPS AND PCPN. SFC ANALYSIS
SHOWS A FRONTAL BOUNDARY STRETCHING FROM NEAR ROSEAU TO FARGO TO
LISBON WITH LOW PRESSURE CENTERED IN THE EXTREME NE CORNER OF SD. A
TROF EXTENDS E FROM THE LOW ACROSS CENTRAL MN. THE AREA IS EXPECTED
TO BE THE PRIME ZONE FOR STRONG STORMS THRU THE AFTERNOON AND
EVENING HOURS. MIXED LAYER CAPE VALUES LOOK TO BE IN THE 1500 TO
2000 J/KG RANGE AS MOISTURE CONTINUES TO POOL IN THE FAR SRN ZONES.
PLENTY OF SHEAR IS EXPECTED INVOF THE BOUNDARIES AND FCST SOUNDING
HODOGRAPHS SUPPORT THIS...WITH INDICATED 0-6 KM BULK SHEAR VALUES OF
50 TO 60 KTS. THEREFORE...THE MAIN THREAT FOR STRONG CONVECTION ATTM
REMAINS IN THE FAR SRN ZONES. AS FAR AT TEMPS GO...SIGNIFICANT CLOUD
COVER REMAINS OVER THE NRN HALF OF THE FA KEEPING VALUES
SUPPRESSED...AND THOSE WERE ADJUSTED ACCORDINGLY.

OTHERWISE...EXPECT THE FRONTAL BOUNDARY TO CONTINUE ITS SHIFT EWRD
THRU THE EVENING HOURS BRINGING SCATTERED CONVECTION. SFC HIGH
PRESSURE WILL THEN SHIFT OVER THE AREA FOR WED/THU BRINGING MORE
PLEASANT CONDITIONS AND LIGHT WINDS BEFORE ANOTHER SYSTEM APPROACHES
FOR LATE THU/FRI...BRINGING WARMER TEMPS AGAIN AND ANOTHER CHANCE
FOR MEASURABLE PCPN.

.LONG TERM (SAT-TUE)...
THE EXTENDED BEGINS WITH NW FLOW INITIALLY THEN UPPER RIDGING
BUILDING INTO THE NRN PLAINS DURING THE LATTER PART OF THE WEEKEND.
THE RIDGE FLATTENS OUT SOMEWHAT EARLY NEXT WEEK AS S/WV ENERGY MOVES
ACROSS SOUTHERN CANADA. THE ECMWF WAS THE PREFERRED MODEL FOR THE
LONG RANGE FORECAST. A FRONTAL BOUNDARY WILL APPROACH THE REGION SUN
BRINGING A CHANCE FOR PRECIP. A WAVE IS FCST TO DEVELOP ALONG THE
BOUNDARY CONTINUING THE PRECIP CHCS MON INTO TUE. AT THIS POINT HAVE
LEFT LOW END POPS FOR MON/TUE. TEMPS WILL BE SEASONAL THROUGHOUT THE
PERIOD.

&&

.AVIATION...
CONVECTION HAS FIRED UP AGAIN THIS AFTN AHEAD OF THE FRONTAL
BOUNDARY. THIS HAS IMPACTED THE FAR/TVF/BJI SITES. BEHIND THE TSTMS
IS A PERSISTENT BAND OF SHRA ALONG THE 7H FRONT. VFR CONDITIONS WILL
PREVAIL WITH OCCASIONAL MVFR CIGS DUE TO THE PRECIP BAND PROGRESSING
ACROSS ERN ND/NW MN. WINDS WILL TURN WLY THEN NWLY BEHIND THE
FRONTAL BOUNDARY THIS AFTN AT FAR/BJI WHILE THE OTHER TAF SITES ARE
ALREADY WNWLY. THE PRECIP BAND SHOULD CLEAR GFK BY 20Z...TVF BY
21Z...FAR BY 00Z AND BJI BY 03Z. SKIES WILL CLEAR TONIGHT ALL SITES.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

HOPKINS/FRAZIER
Hazardous weather outlook, Jul 27, 6:59 AM CDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
659 AM CDT TUE JUL 27 2010

MNZ001>005-007-008-013>015-022-027-NDZ006>008-014>016-024-026>030-
038-039-049-052-054-281200-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-WEST BECKER-TOWNER-
CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
WESTERN WALSH COUNTY-
659 AM CDT TUE JUL 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE THIS MORNING HOWEVER NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CHANCES FOR THUNDERSTORMS WILL RETURN THURSDAY NIGHT INTO FRIDAY
AS AN AREA OF LOW PRESSURE APPROACHES THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MNZ006-009-016-017-023-024-028>032-040-NDZ053-281200-
LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI-
SOUTH CLEARWATER-HUBBARD-EAST BECKER-WILKIN-WEST OTTER TAIL-
EAST OTTER TAIL-WADENA-GRANT-RICHLAND-
659 AM CDT TUE JUL 27 2010

...ISOLATED SEVERE STORMS POSSIBLE EARLY THIS MORNING AND AGAIN
THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE EARLY THIS MORNING
ALONG AND EAST OF A LINE FROM BEMIDJI TO FERGUS FALLS. DAMAGING
WINDS WILL BE THE PRIMARY THREAT. STORMS SHOULD MOVE OUT OF THE
REGION BY MID MORNING. MORE STRONG THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON WITH THE PASSAGE OF A COLD FRONT. STRONGEST STORMS ARE
EXPECTED EAST OF A LINE FROM ROSEAU TO FERGUS FALLS. THE PRIMARY
THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. THE SEVERE THREAT
SHOULD END BY 6PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CHANCES FOR THUNDERSTORMS WILL RETURN THURSDAY NIGHT INTO FRIDAY
AS AN AREA OF LOW PRESSURE APPROACHES THE REGION.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

VOELKER

In the hours before

Special weather statement, Jul 27, 1:38 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
138 PM CDT TUE JUL 27 2010

MNZ003-024-027>032-271945-
CLAY MN-EAST BECKER MN-EAST OTTER TAIL MN-HUBBARD MN-WADENA MN-WEST
BECKER MN-WEST OTTER TAIL MN-WILKIN MN-
138 PM CDT TUE JUL 27 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OTTER TAIL...SOUTHERN
BECKER...NORTHERN WILKIN...NORTHERN WADENA...SOUTHERN CLAY AND
SOUTHERN HUBBARD COUNTIES UNTIL 245 PM CDT...

AT 135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 7 MILES NORTH OF PELICAN RAPIDS...OR 16 MILES SOUTHWEST
OF DETROIT LAKES...MOVING TO THE EAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THE STORM.

THE STORM WILL BE NEAR...
AUDUBON AROUND 145 PM CDT.
WESTBURY AND SHOREHAM AROUND 150 PM CDT.
DETROIT LAKES...VERGAS AND RICHWOOD AROUND 155 PM CDT.
FRAZEE AROUND 200 PM CDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRAMER
Local storm report, Jul 27, 1:41 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
141 PM CDT TUE JUL 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     TSTM WND DMG     8 E LANGDON             48.76N 98.20W
07/26/2010                   CAVALIER           ND   PUBLIC

            NEW GRAIN TYPE BIN DENTED TO A DEPTH OF 3-4 FEET.

&&

WBARRETT
Special weather statement, Jul 27, 1:49 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
149 PM CDT TUE JUL 27 2010

MNZ001-002-014-015-271945-
EAST POLK MN-NORMAN MN-RED LAKE MN-WEST POLK MN-
149 PM CDT TUE JUL 27 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN POLK...RED LAKE AND
NORMAN COUNTIES UNTIL 245 PM CDT...

AT 147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 6 MILES NORTH OF HALSTAD...OR 36 MILES SOUTH OF GRAND
FORKS...MOVING TO THE NORTHEAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THE STORM...ALONG WITH HEAVY RAIN.

THE STORM WILL BE NEAR...
SYRE AND LOCKHART AROUND 155 PM CDT.
TWIN VALLEY...FLOM AND BELTRAMI AROUND 200 PM CDT.
GREENVIEW AND GARY AROUND 205 PM CDT.
WAUKON...FLAMING AND FAITH AROUND 210 PM CDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

BRAMER
Special weather statement, Jul 27, 1:56 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
156 PM CDT TUE JUL 27 2010

NDZ039-049-272000-
CASS ND-RANSOM ND-
156 PM CDT TUE JUL 27 2010

...SIGNIFICANT WEATHER ADVISORY FOR CASS AND RANSOM COUNTIES IN
SOUTHEAST NORTH DAKOTA UNTIL 300 PM CDT...

AT 153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 6 MILES WEST OF CASSELTON...OR 24 MILES WEST OF FARGO...
MOVING TO THE NORTHEAST AT 65 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THE STORM...ALONG WITH HEAVY RAIN.

THE STORM WILL BE NEAR...
WEST FARGO...REILE'S ACRES AND PROSPER AROUND 205 PM CDT.
HARWOOD...HUNTER AND ARGUSVILLE AROUND 210 PM CDT.
GARDNER AROUND 215 PM CDT.

THE STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

BRAMER
Special weather statement, Jul 27, 2:06 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
206 PM CDT TUE JUL 27 2010

NDZ039-049-272000-
CASS ND-RANSOM ND-
206 PM CDT TUE JUL 27 2010

...SIGNIFICANT WEATHER ADVISORY FOR CASS AND RANSOM COUNTIES IN
SOUTHEAST NORTH DAKOTA UNTIL 300 PM CDT...

AT 153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 6 MILES WEST OF CASSELTON...OR 24 MILES WEST OF FARGO...
MOVING TO THE NORTHEAST AT 45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THE STORM...ALONG WITH HEAVY RAIN.

THE STORM WILL BE NEAR...
WEST FARGO...REILE'S ACRES AND PROSPER AROUND 210 PM CDT.
HARWOOD...HUNTER AND ARGUSVILLE AROUND 220 PM CDT.
GARDNER AROUND 230 PM CDT.

THE STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

BRAMER
Special weather statement, Jul 27, 3:50 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
350 PM CDT TUE JUL 27 2010

MNZ029>031-040-NDZ053-272145-
EAST OTTER TAIL MN-GRANT MN-RICHLAND ND-WEST OTTER TAIL MN-WILKIN MN-
350 PM CDT TUE JUL 27 2010

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OTTER TAIL...EXTREME
EASTERN RICHLAND...NORTHERN GRANT AND WILKIN COUNTIES UNTIL 445 PM
CDT...

AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 14 MILES SOUTHEAST OF BRECKENRIDGE...OR 14 MILES
SOUTHWEST OF FERGUS FALLS...MOVING TO THE EAST AT 45 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THE STORM...ALONG WITH HEAVY RAIN.

THE STORM WILL BE NEAR...
WESTERN AND ROTHSAY AROUND 355 PM CDT.
WENDELL AND CARLISLE AROUND 400 PM CDT.
FERGUS FALLS...ERHARD AND ELIZABETH AROUND 405 PM CDT.
PELICAN RAPIDS AND EDWARDS AROUND 410 PM CDT.

THE STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

BRAMER

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 11:08 PM CDTSevere Thunderstorm WarningFGFKittson, Marshall, Roseau67 min
Jul 27, 12:44 AM CDTSevere Thunderstorm WarningFGFClay, Norman, Polk61 min
Jul 27, 1:05 AM CDTTornado WarningFGFClay55 min
Jul 27, 1:43 AM CDTSevere Thunderstorm WarningFGFBecker, Clay, Clearwater, Mahnomen, Norman, Otter Tail and 1 more62 min
Jul 27, 1:49 AM CDTTornado WarningFGFBecker, Clay, Otter Tail56 min
Jul 27, 2:38 AM CDTSevere Thunderstorm WarningFGFBecker, Clay, Hubbard, Otter Tail, Wadena, Wilkin67 min
Jul 27, 4:34 AM CDTSevere Thunderstorm WarningFGFClay, Norman56 min
Jul 27, 5:06 AM CDTSevere Thunderstorm WarningFGFBecker, Clay, Clearwater, Mahnomen, Norman, Otter Tail and 1 more54 min
Jul 27, 5:32 AM CDTSevere Thunderstorm WarningFGFOtter Tail, Wilkin58 min
Jul 27, 5:58 AM CDTSevere Thunderstorm WarningFGFBecker, Clay, Hubbard, Otter Tail, Wadena, Wilkin62 min
Jul 27, 6:29 AM CDTSevere Thunderstorm WarningFGFGrant, Otter Tail, Wilkin61 min
Jul 27, 6:59 AM CDTSevere Thunderstorm WarningFGFHubbard, Otter Tail, Wadena31 min
Jul 27, 9:53 AM CDTSevere Thunderstorm WarningFGFOtter Tail52 min
Jul 27, 10:08 AM CDTRiver Flood WarningFGFClay35 hr
Jul 27, 10:09 AM CDTTornado WarningFGFOtter Tail, Wadena51 min
Jul 27, 11:41 AM CDTAreal Flood AdvisoryFGFBecker, Clay, Otter Tail, Wilkin119 min
Jul 27, 1:15 PM CDTTornado WarningFGFWadena19 min
Jul 27, 1:31 PM CDTFlash Flood WarningFGFBecker, Clay, Otter Tail, Wadena, Wilkin8 hr

Nearby

Tornado Warnings in Minnesota, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.